Is it okay to get hives after taking medicine to treat liver flukes?
A few weeks ago, my father went to the doctor and discovered he had a large liver fluke. Currently, my father is taking medicine at home, after taking the medicine, he has signs of urticaria, itching and until today, he has abdominal pain on the right side, low fever. Doctor let me ask if it's okay to get urticaria after taking medicine to treat liver fluke? Is this a side effect of taking the medicine or is my dad having a problem? I hope the doctor will answer my question, thank you.
Answered by Master, Doctor Nguyen Thi My - Department of Medical Examination & Internal Medicine, Vinmec Danang International General Hospital.
With the question "Is it okay to get hives after taking medicine to treat liver flukes? ", the doctor would like to answer as follows:
Your father has a condition of urticaria, chest pain as described, it is better to take him to the hospital for a direct examination. Doctors do not think about drug-induced side effects, but think about liver abscesses (pustules) caused by liver flukes more.
Liver fluke infection (a form of parasitic infection) can cause symptoms such as urticaria, itching and present right upper quadrant pain, fever, suspected liver abscess caused by liver fluke. Cases of liver abscess should be treated, controlled, and monitored at the hospital.
If you still have questions about urticaria after taking medicine to treat liver flukes, you can go to a hospital of Vinmec Health System for further examination and advice. Thank you for trusting and sending questions to Vinmec. Wishing you lots of health.
Để đặt lịch khám tại viện, Quý khách vui lòng bấm số HOTLINE hoặc đặt lịch trực tiếp TẠI ĐÂY. Tải và đặt lịch khám tự động trên ứng dụng MyVinmec để quản lý, theo dõi lịch và đặt hẹn mọi lúc mọi nơi ngay trên ứng dụng.